Brewers Yeast Allergy

Posted by N (PA) on 12/24/2007

I have recently added brewers yeast tablets to my regular diet. I take two tablets per day as well as my multi vitamins. 3 days ago I developed bumps and itching all over my body. I have been taking benadryl. Is there any way to speed up the recovery process? I have since stopped taking all vitamins. My only known allergy is to sulphur. Please help.

Replied by Ted
Bangkok, Thailand
383 posts

The itching might be due to the vitamin B3 niacin in the multivitamin. The preferred vitamin B3 is niacinamide. They tend to cause severe itching in some people, including me. Hence, if a multivitamin that doesn't contain the niacin may prevent the problem. A brewer's yeast allergy I don't get as much complaint. It is best to try each one out and find out what is causing the problem, however it is my experience that some companies add niacin, which causes the itchiness and sometimes bumps in people. Pure metallic iodine, instead of potassium iodide or sodium iodide tend to cause bumps. Therefore carefully read the labels of the multivitamin supplements as well as check the source of the problem. It could be likely be the multivitamin, but in rare cases do I have complaints about brewer's yeast. Most the problem I do received actually came from bee pollen, more so than even brewer's yeast, unless of course the brewer's yeast is past its expiration date and that might also be the cause too.


NEXT